Rubab Batool1* , S. Basu2 , Zohra Amin3 , Saba Batool- MD4
Background: Monoclonal antibodies targeting cytotoxic T lymphocyte-associated antigen 4 (CTLA4) and the programmed death-1 receptor (PD-1) are increasingly being used in the treatment of cancer. However , management and recognition of toxicities (Immune related adverse events ) have been a problem for junior doctors in Ed and on acute medical take. irAEs could be potentially life threatening if not anticipated and managed appropriately. Aim: Improving recognition, documentation and early management of toxicities from immunotherapy. Methods: Data was collected retrospectively for the period of June to September 2019 (4 months period). Relevant information was extracted from Ice, EDMS , Symphony, discharge summaries and clinical letters. Results: 34% patients admitted with diarrhoea, 9% were admitted with mucostis and 8% were admitted with rash and likely hypophysitis. One case of OHCA was reported whereas in 25 % cases there was no documentation and also grade of toxicity was not documented in the initial clerking notes. In most of the cases, steroids were started either on the same day or either within 24 hours by the AOS team. Conclusion: Improvement needed in documenting and assessing grade of toxicity as it impacts the treatment. Also, education sessions needed to familiarise juniors in ED and on acute medical take about the management of irAEs and how to access guidelines (which are currently on intranet). We will assess again in 3 months’ time for improvement.